Alert archive / Texas / Freeze Warnings in 2020
Freeze Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 30, 2020, 1:59 PM CST for 33 counties in Texas. It took effect at Nov 30, 2020, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2020, 1:59 PM CST (19:59 UTC)
- In effect from
- Nov 30, 2020, 10:00 PM CST
- Expired
- Dec 1, 2020, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952 WWUS74 KEWX 301959 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 159 PM CST Mon Nov 30 2020 TXZ171>173-183>194-202>209-217>225-228-011000- /O.NEW.KEWX.FZ.W.0003.201201T0400Z-201201T1500Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 159 PM CST Mon Nov 30 2020 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST TUESDAY... * WHAT...Sub-freezing temperatures as low as 22 expected. * WHERE...Portions of south central Texas. * WHEN...From 10 PM this evening to 9 AM CST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...A hard freeze is likely in some places in the Hill Country with low temperatures less than 28 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
238 WWUS74 KEWX 010836 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 236 AM CST Tue Dec 1 2020 TXZ171>173-183>194-202>209-217>225-228-011500- /O.CON.KEWX.FZ.W.0003.000000T0000Z-201201T1500Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 236 AM CST Tue Dec 1 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 21 expected. * WHERE...South central Texas. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...A hard freeze is ongoing in some places in the Hill Country with low temperatures less than 28 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
600 WWUS74 KEWX 011458 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 858 AM CST Tue Dec 1 2020 TXZ171>173-183>194-202>209-217>225-228-011600- /O.EXP.KEWX.FZ.W.0003.000000T0000Z-201201T1500Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 858 AM CST Tue Dec 1 2020 ...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... The temperature in most places has risen above freezing and the Freeze Warning we will let the Freeze Warning expire. A few spots will still be below freezing for another hour or two. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 30, 11:34 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 30, 11:34 AM CST, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1134 AM CST Mon Nov 30 2020 .AVIATION... Skies will generally be clear as drier air moves into the region. All airports will be VFR through this period. Winds will be from the north at 10 to 15 kts this afternoon and drop off to less than 5 kts around sunset. Tuesday morning there will be a shift to southeasterly with speeds increasing to near 10 kts. && .PREV DISCUSSION... /ISSUED 915 AM CST Mon Nov 30 2020/ UPDATE... Skies have become mostly sunny and temperatures are warming. The Freeze Warning has expired and we have updated the forecast to remove it. Breezy winds this morning will weaken during the afternoon. With clear skies and light winds tonight there will be strong radiational cooling and nearly all of the CWA should have freezing temperatures. We expect to issue another Freeze Warning this afternoon, but will have to finalize the area affected. PREV DISCUSSION... /ISSUED 234 AM CST Mon Nov 30 2020/ SHORT TERM (Today through Tuesday)... The rainmaker from Saturday has begun to deepen over the Appalachians and will impact the northeastern US today as the upper level trough will close off over the Ohio Valley and Great Lakes. Locally, surface high pressure will take control behind a reinforcing cold front currently working through the area. Temperatures at 07Z are in the 40s to near 50, and will continue to drop as cool, dry air advects into the region. A freeze warning will be in place through 15Z for several Hill Country counties where low- lying areas should bottom out in the low 30s this morning. Post-frontal northerly winds will remain elevated across central and eastern portions of the area through the morning at 10-20 mph with a few gusts as high as 30 mph before dropping off this afternoon as the surface high that is currently pushing into the Panhandle moves over south-central TX. Despite ample sunshine, it will be a cool afternoon with highs topping out in the 50s to near 60. Winds should be generally light to calm overnight, although could pick back up to around 5mph late over portions of the Hill Country. Regardless, a VERY dry airmass will be in place with dew points in the teens and 20s and NAM pwats of only 0.1-0.2". With strong radiational cooling taking over, a widespread freeze is expected. It will be a hard freeze for many locations, and only Dimmit County is on the fence for a Freeze Warning tonight, everywhere else will certainly need one. Will hold off on issuing the headline until after the current Hill Country product expires later this morning, but overnight lows will fall into the 20s and lower 30s area-wide. Wouldn't be surprised to see a site or two flirt with the upper teens if full decoupling of the boundary layer occurs. Tuesday, the surface high will push eastward along the Gulf Coast and southerlies should strengthen over our area as the pressure gradient tightens between this feature and a low developing to our west in response to 500 mb troughing digging southward across the eastern Rockies. As a result, forecast highs will be a little warmer, in the upper 50s to mid 60s. Moisture return will begin across the Coastal Plains to end the period Tuesday afternoon. LONG TERM (Tuesday Night through Sunday)... Tuesday night, the Ern Rockies upper trough contains a pair of vorticity maxima to contain a broader N-S oriented oval, but the upstream vorticity max dives farther west to tilt the pattern into an E-W oriented oval over the Srn Plains by 00Z Thursday. The model consensus pattern keeps the stronger circulation rooted to the eastern lobe which gradually gets pulled east while the smaller lobe to the west lags far enough to the west to be mostly a non-factor for South Central TX through next weekend. These upper disturbances all combine to keep mid level height fields suppressed over TX and a low level cold air advection pattern though much of the extended forecast. Initially, Tuesday night the winds remain southerly in advance of the southward diving pair of disturbances, but the next cold front should arrive just before daybreak Wednesday. This front is not expected to make a significant change in the air as afternoon highs Wednesday are not expected to deviate much from those of Tuesday. Thursday morning the lows will show a downward trend versus those of Wednesday morning, and the northern 1/3 of the area could see another morning freeze. Earlier projections with this upper low complex depicted more moisture and instability with the lead shortwave, but the 00Z deterministic runs now only show a brief chance of showers for Wednesday and reduced rain chances for our central counties. Given that sfc dewpoints are not able to make a decent recovery Wednesday morning, we could see these rain chances disappear altogether in future updates. As the stronger, lead lobe of vorticity pulls east Thursday, low level CAA strengthens and lowers max temps Thursday into Thursday night leading to another night of freezing temps, this time for about 2/3rds of the forecast area. Persistence temps are expected for Friday as light low level CAA continues. This pattern of cool and dry air over the region could linger into next week as weak disturbances keep passing through the Southern Plains just to our north and leave a light northerly low level wind pattern over much of TX. Will show a slow trend toward more seasonal temps over the weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 54 29 61 45 59 / 0 0 0 10 30 Austin Bergstrom Intl Airport 55 25 61 42 61 / 0 0 0 10 30 New Braunfels Muni Airport 56 29 62 45 64 / 0 0 0 10 30 Burnet Muni Airport 53 27 60 41 57 / 0 0 0 - 20 Del Rio Intl Airport 60 30 64 39 63 / 0 0 0 0 - Georgetown Muni Airport 53 27 61 42 58 / 0 0 0 10 30 Hondo Muni Airport 58 27 63 39 65 / 0 0 0 0 20 San Marcos Muni Airport 55 27 62 42 62 / 0 0 0 10 30 La Grange - Fayette Regional 54 28 64 48 63 / 0 0 0 10 30 San Antonio Intl Airport 57 31 63 45 62 / 0 0 0 - 20 Stinson Muni Airport 57 31 63 44 64 / 0 0 0 - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...Platt
Hazardous weather outlook, Nov 30, 3:05 AM CST, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 305 AM CST Mon Nov 30 2020 TXZ171>173-183>194-202>209-217>225-228-010915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 305 AM CST Mon Nov 30 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A light freeze is possible over protected valleys of the Hill Country early this morning. Late tonight, a widespread freeze is expected over South Central Texas, which will be the first freeze of the fall season for most of the area. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Early Tuesday morning, a widespread freeze will be ongoing over South Central Texas. Temperatures will warm above freezing by mid-morning, and no other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.